Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 76, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 16, 2025, 2:19 AM EDT for Schuylkill County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2025, 2:19 AM EDT (06:19 UTC)
- Expired
- Aug 16, 2025, 5:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Schuylkill County, PA
The radar
The State College radar (KCCX), 149 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:10 AM EDT | FLASH FLOOD | 4 W Summit Station, PA | Water over multiple roadways in Washington Township. Basement flooding in multiple residences was also observed. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WGUS51 KCTP 160619
FFWCTP
PAC107-160930-
/O.NEW.KCTP.FF.W.0076.250816T0619Z-250816T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
219 AM EDT Sat Aug 16 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
South Central Schuylkill County in central Pennsylvania...
* Until 530 AM EDT.
* At 219 AM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts up
to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Schuylkill Haven, Pine Grove, Tremont, Friedensburg, Lake Wynonah,
Cressona, Ravine and Summit Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain, hundreds of low water crossings are potentially
dangerous in heavy rain. Do not attempt to cross flooded roads. Find
an alternate route.
&&
LAT...LON 4067 7627 4065 7619 4060 7614 4056 7612
4054 7617 4052 7624 4052 7634 4050 7642
4050 7644 4053 7649 4061 7644
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Beaty/Steinbugl1 follow-up statement
226
WGUS71 KCTP 160925
FFSCTP
Flash Flood Statement
National Weather Service State College PA
525 AM EDT Sat Aug 16 2025
PAC107-160935-
/O.EXP.KCTP.FF.W.0076.000000T0000Z-250816T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schuylkill PA-
525 AM EDT Sat Aug 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 530 AM EDT EARLY THIS MORNING
FOR SOUTH CENTRAL SCHUYLKILL COUNTY...
The heavy rain has ended. Please continue to heed remaining road
closures.
&&
LAT...LON 4067 7627 4065 7619 4060 7614 4056 7612
4054 7617 4052 7624 4052 7634 4050 7642
4050 7644 4053 7649 4061 7644
$$
Steinbugl/BeatyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:06 AM EDT, 13 minutes earlier.
Area forecast discussion, Aug 16, 2:06 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service State College PA 206 AM EDT Sat Aug 16 2025 .SYNOPSIS... * Very warm and increasingly humid with isolated to scattered thunderstorms through Sunday * Remaining unsettled into next week with temperatures trending cooler/closer to the historical average for mid/late August * Hurricane Erin is not expected to impact CPA at this time && .NEAR TERM /THROUGH TODAY/... Isolated showers and storms earlier today have faded tonight, though some showers may develop farther to the north and west overnight. Valley fog should form over much of the region and may be locally dense. Additionally, southeasterly flow off of the Atlantic should bring some low clouds into southeast PA. The extend of this cloud cover is a little uncertain, but some guidance suggests that it could extend as far inland as State College and Williamsport. Low temperatures tonight will range from the upper 50s and low 60s over the northern mountains, to the low 70s in the Lower Susquehanna Valley. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... Late summer heat and humidity continues this weekend with fcst highs in the low 80s in the western and northern mtns to low 90s in the central and eastern valleys (+5-10F above normal). The focus for storms is projected to shift into the central ridges and valleys Saturday afternoon. PWAT values trend a lower and with storms expected to be in an even less vulnerable/urbanized area - there is no ERO risk from WPC for D2. Arrival of southeastward-sinking cold front from the Lower Great Lakes may provide more of a synoptic trigger or lifting mechanism for storms on Sunday PM (vs. the purely diurnal, instability driven pulse storms Fri & Sat) but the overall trend has been towards drier conditions for Sunday, especially east of the Allegheny Front where dry air may hold on longer. Sunday looks like the hottest day over the south central valleys with a max heat index reaching the mid to upper 90s in some places. && .LONG TERM /MONDAY THROUGH FRIDAY/... Upper level ridging developing over the Central US will place Pennsylvania under northwesterly flow for much of the extended period, keeping rain chances around through at least Wednesday. The best chance for widespread rain will come on Tuesday and WPC has introduced a MRGL risk ERO, noting above normal PW values. Max temps are fcst to trend seasonably cooler/lower especially when compared to the hot/humid conditions Fri-Sun. Hurricane Erin is expected to remain well offshore by the middle of next week and currently does not pose a threat to CPA. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Low clouds are progged by the bulk of model guidance across the Susquehanna Valley (IPT/MDT/LNS) between 08Z-13Z Saturday with moderate-to-high (60-70%) confidence. Timing of restrictions remains the most uncertain aspect of the 06Z TAF package with GLAMP guidance indicating slower (and not as notable) restrictions. Patchy fog formation closer to sunrise will be in play for the rest of the airfields given a consensus of HREF/GLAMP guidance, with BFD/AOO more likely to experience restrictions based on current observational trends. Patchy fog formation would likely occur in the 09Z-12Z timeframe before quickly dissipating after sunrise. VFR conditions are expected area wide after ~14Z Saturday with scattered SHRA/TSRA possible across the central terminals (AOO/UNV). Confidence right around ~30% warrants PROB30s based on consensus of hi-res model guidance; however, lower confidence on sub-VFR conditions for the 06Z TAF cycle. Restrictions will generally be pushed based on visibilities, thus have hinted at (slightly) lower visibilities in the timeframe of highest confidence. Near and after sunset, all model guidance points towards a drying trend with clouds beginning to scatter out with another overnight period marked with patchy fog. Outlook... Sun...Mainly VFR, with a few SHRA/TSRA possible late (esp N/W). Mon...Mainly VFR, with an isolated aftn SHRA/TSRA possible far south. Tue-Wed...Chc of SHRA/TSRA areawide. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl/Bauco NEAR TERM...Bauco SHORT TERM...Steinbugl/Bauco LONG TERM...Steinbugl/Bauco AVIATION...NPB
Hazardous weather outlook, Aug 16, 12:30 AM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1230 AM EDT Sat Aug 16 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-170430- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1230 AM EDT Sat Aug 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:15 PM EDT | Flash Flood Warning | CTP | Franklin | 89 min |
| Aug 16, 1:38 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Perry | 37 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.